Everolimus and/or Nivolumab-Associated Cytomegalovirus Colitis in a Patient with Metastatic Renal Cell Carcinoma


Ismayilov R., AKTEPE O. H. , Sardarova K., LEBLEBİCİ C. B. , ERMAN M.

EURASIAN JOURNAL OF MEDICINE, vol.54, no.1, pp.77-79, 2022 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Letter
  • Volume: 54 Issue: 1
  • Publication Date: 2022
  • Doi Number: 10.5152/eurasianjmed.2022.20300
  • Journal Name: EURASIAN JOURNAL OF MEDICINE
  • Journal Indexes: Emerging Sources Citation Index, Scopus, Academic Search Premier, CINAHL, Directory of Open Access Journals, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.77-79
  • Keywords: Colitis, cytomegalovirus, everolimus, nivolumab, renal cell carcinoma, CHECKPOINT, DIAGNOSIS

Abstract

Everolimus-associated cytomegalovirus colitis is very rare in cancer patients. We present a case of cytomegalovirus colitis that occurred on using everolimus in a 64-year-old male with metastatic renal cell carcinoma who received pazopanib, nivolumab, and everolimus treatments, respectively. Although an increasing number of nivolumab-related cytomegalovirus colitis cases are reported recently, its mechanism of development is still unknown. Our study highlights that clinicians should remember cytomegalovirus reactivation in the presence of diarrhea or colitis in patients receiving everolimus and/or nivolumab. Further studies are needed to elucidate the relationship between immune checkpoint inhibitors and cytomegalovirus reactivation, and these will also be a guide to prevent other possible viral infections.